MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during an endoscopic sleeve gastroplasty (esg) procedure on (b)(6) 2026.Prior to the procedure, the anchor failed to load and unload from the needle shaft.The device was also misaligned.The procedure was completed with a new overstitch device.There was no patient complications reported as a result of this event.This is the second of two overstitch ess devices used in the same procedure.
 
Additional Manufacturer Narrative
Block h6 device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve.Device evaluation block h11 the overstitch ess was returned for analysis, and media was submitted with the complaint.The device was returned with the anchor exchange.During the visual inspection, it was not possible identify any damages.The documentation attached included some pictures and videos where it can be observed the physician using the overstitch.However, it is not possible identify any issue.During the microscope inspection, the anchor exchange worked successfully to deploy, retrieve, and pass anchor.Additionally, the needle body was not found bent.The device was observed in good conditions and the device worked as expected during the microscope inspection.During the functional test, the anchor exchange worked successfully to deploy, retrieve, and pass anchor.The reported events of anchor exchange failure to pass anchor, anchor exchange failure to retrieve anchor and needle shaft failure to align could not be confirmed.A risk review of the overstitch ess was completed and confirmed that the events of anchor exchange failure to pass anchor, anchor exchange failure to retrieve anchor and needle shaft failure to align were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected is "device problem excluded", because the device was observed in good conditions and worked as expected during the microscope and functional inspections.The analysis of the available information and product analysis of the returned device did not identify any evidence of either the alleged issues.For the reported events, it happened during the procedure and there is not an objective evidence or descriptive conditions to confirm it.
 
Event or Problem Description

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24272970
Report Number3005099803-2026-00481
Device Sequence Number15939587
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250623(17)280531(10)2025060048
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025060048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown